Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 248, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 4:40 PM CDT for Robertson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 15, 2005, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 152140 SVROHX TNC147-152215- /O.NEW.KOHX.SV.W.0248.050815T2140Z-050815T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CROSS PLAINS...OR ABOUT 10 MILES NORTHEAST OF SPRINGFIELD...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CROSS PLAINS BY 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3670 8690 3653 8688 3653 8653 3675 8656 $$ 13
1 follow-up statement
000 WWUS54 KOHX 152155 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 456 PM CDT MON AUG 15 2005 TNC147-152215- /O.CON.KOHX.SV.W.0248.000000T0000Z-050815T2215Z/ ROBERTSON TN- 456 PM CDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR NORTHEASTERN ROBERTSON COUNTY... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLINDA...OR ABOUT 11 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ORLINDA AND CROSS PLAINS BY 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3670 8690 3653 8688 3653 8653 3675 8656 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 15, 2:40 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON AUG 15 2005 .DISCUSSION... LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND 70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE. OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL HOWEVER KEEP CHANCE IN TONIGHT. MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE ...WILL BUMP POPS INTO LIKELY CATEGORY. FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER. AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 71 89 / 40 60 40 40 CLARKSVILLE 73 88 71 87 / 50 60 40 40 CROSSVILLE 69 86 67 83 / 30 60 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY INTO WEDNESDAY. GIRODO
In the hours before
Special weather statement, Aug 15, 2:10 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT MON AUG 15 2005 TNZ032-064-065-151945- DEKALB-PUTNAM-WHITE- 210 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DEKALB COUNTY...MOVING INTO PUTNAM AND WHITE COUNTIES... AT ABOUT 205 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT PUTNAM AND WHITE COUNTIES THROUGH 2:45 PM. THE THUNDERSTORMS ARE MOVING EAST AT 15 TO 20 MPH. ORCHANIAN
Special weather statement, Aug 15, 2:29 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 229 PM CDT MON AUG 15 2005 TNZ008-027-152025- DAVIDSON-SUMNER- 229 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DAVIDSON COUNTY...MOVING INTO SUMNER COUNTY... AT ABOUT 225 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT NORTHEAST DAVIDSON AND SUMNER COUNTY THROUGH 325 PM. THE THUNDERSTORMS ARE MOVING EAST AT 20 TO 25MPH. ORCHANIAN
Local storm report, Aug 15, 2:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
08/15/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN.
0250 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
08/15/2005 RUTHERFORD TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN IN LA VERGNE.
&&
ORCHANIANSpecial weather statement, Aug 15, 3:35 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON AUG 15 2005 TNZ028-152105- WILSON- 335 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WILSON COUNTY... AT ABOUT 330 PM...THUNDERSTORMS APPEARED TO HAVE WEAKEN ACROSS CENTRAL WILSON COUNTY BELOW SEVERE LIMITS. HOWEVER... EXPECT STRONG GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS THESE THUNDERSTORMS MOVE EAST AT 20 MPH AND AFFECT TOWNS SUCH AS LEBANON AND WATERTOWN THROUGH 405 PM. ORCHANIAN
Local storm report, Aug 15, 3:46 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
08/15/2005 DAVIDSON TN EMERGENCY MNGR
TREE DOWN ON OLD HICKORY BLVD IN NORTH CENTRAL DAVIDSON
COUNTY.
&&
ORCHANIANLocal storm report, Aug 15, 4:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 E ERIN 36.32N 87.61W
08/15/2005 HOUSTON TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 46 SOUTH
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 27 min |
| Aug 14, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 29 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.